Texas, 2002

Damaging Winds in Texas, August 25, 2002

August 25, 2002 · NWS SHV · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 25, 2:20 PM CST, 40 minutes earlier.

Area forecast discussion, Aug 25, 2:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT SUN AUG 25 2002

CONVECTIVE ACTIVITY AND WATCH BOX IS KEEPING US BUSY TODAY. COMPLEX
OF STORMS NEAR THE WRN EDGE OF THE FA HAS PRODUCED SOME SVR WIND
GUSTS IN THE FTW CWFA...BUT THE ACTIVITY SEEMS TO BE CURRENTLY
LOSING SOME OF ITS INTENSITY AS IT MOVES INTO OUR AREA.
NONETHELESS...WILL BE WATCHING THE ACTIVITY QUITE CLOSELY OVER THE
COMING HOURS FOR WET MICROBURST POTENTIAL.

DURING THE OVERNIGHT HOURS...THERE SEEMS TO BE SOME POTENTIAL FOR
ANOTHER NOCTURNAL MCS TO DEVELOP AROUND THE UPPER RED RIVER VALLEY
AREA AND MOVE SE TOWARD E TX. THEREFORE...WE ARE KEEPING CHANCE POPS
FOR THE ENTIRE NIGHT PERIOD TONIGHT FOR THAT POSSIBILITY.
ACCORDINGLY...THERE IS ALSO A SLIGHT CHANCE THAT THE ACTIVITY COULD
CONTINUE INTO THE EARLY MORNING HOURS TOMORROW...SO WILL HAVE SLIGHT
CHANCE POPS FOR THE SRN PART OF THE AREA INTO THE SECOND PERIOD.
BEYOND THAT...DRIER AIR WILL OVERSPREAD THE AREA EFFECTIVELY ENDING
OUR RAIN CHANCES THROUGH THE EXTENDED PERIOD.

MAX TEMPERATURES WILL CONTINUE TO BE SEASONABLE FOR THE MOST
PART...BUT WE MAY ENJOY SOME COOLER MIN TEMPS TOWARD THE MIDDLE OF
THE WEEK. MODELS CONTINUE TO INDICATE A RATHER DEEP TROF FORMING
OVER THE TN VALLEY...DRAGGING DRIER AIR OVER THE AREA. WE ARE STILL
NOT GOING QUITE AS LOW AS THE MRF MOS NUMBERS ARE SHOWING...BUT SOME
LOWS IN THE 60S WOULD BE QUITE WELCOME IN LATTER AUGUST.

FCSTID = 5
SHV   72  94  70  94 /  20  20  20   0
MLU   72  93  69  94 /   0   0   0   0
TXK   71  93  70  94 /  40   0   0   0
TYR   74  95  72  94 /  40  20  20   0
LFK   74  93  72  94 /  40  20  20   0

.SHV...NONE.

In the hours before

Special weather statement, Aug 25, 9:45 AM CST, 5 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251645-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT SUN AUG 25 2002

SCATTERED THUNDERSTORMS WILL LIKELY REDEVELOP THIS AFTERNOON ACROSS
THE AREA. A FEW STORMS MAY PRODUCE BRIEF STRONG WIND GUSTS.
HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED THROUGH THIS
EVENING.

ACTIVATION OF EMERGENCY MANAGERS...SEVERE THUNDERSTORM SPOTTERS...AND
SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Special weather statement, Aug 25, 10:50 AM CST, 4 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251745-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT SUN AUG 25 2002

LATEST OBSERVATIONS AND NEW FORECAST DATA INDICATES AN INCREASING
POSSIBILITY FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
OVER EAST TEXAS AND SOUTHEAST OKLAHOMA. THUNDERSTORMS CURRENTLY OVER
CENTRAL OKLAHOMA ARE INCREASING IN INTENSITY AND MAY BECOME SEVERE
AS THEY APPROACH THE RED RIVER VALLEY AREA. THE PRIMARY THREAT FROM
THESE STORMS WOULD BE FROM DAMAGING WINDS. MARGINALLY SEVERE HAIL
IS ALSO POSSIBLE. THE THREAT FOR TORNADOES IS MINIMAL.

ACTIVATION OF EMERGENCY MANAGERS...SEVERE THUNDERSTORM SPOTTERS...AND
SKYWARN NETWORKS...MAY BE NECESSARY THIS AFTERNOON AND EVENING...
ESPECIALLY ACROSS EAST TEXAS AND PARTS OF SOUTHEAST OKLAHOMA.

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bowie

When
August 25, 3:00 PM CST
Where
Bowie County, De Kalb
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
33.500, -94.617

Several large trees down across Hwy 1840.

Thunderstorm Wind, Bowie

When
August 25, 3:00 PM CST
Where
Bowie County, De Kalb
Measured
55 kt (63 mph)
Property damage
$22,000
Reported by
LAW ENFORCEMENT
Coordinates
33.500, -94.617

A tree fell across a garage doing major damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311646, 5311647.